Alert archive / Kansas / Wind Advisories in 2007

Wind Advisory 22, NWS Wichita, KS

September 28, 20076 counties in Kansas

NWS Wichita, KS issued this wind advisory at Sep 28, 2007, 4:04 PM CDT for 6 counties in Kansas. It took effect at Sep 29, 2007, 3:32 AM CDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Sep 28, 2007, 4:04 PM CDT (21:04 UTC)
In effect from
Sep 29, 2007, 3:32 AM CDT
Expired
Sep 29, 2007, 8:30 PM CDT
In force
17 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, Rice County, KS, Russell County, KS, Saline County, KS

The radar

The Wichita radar (KICT), 139 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 9.1 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2007-09-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1886 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2007-09-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1886 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
720 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KICT 282104
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
404 PM CDT FRI SEP 28 2007


KSZ032-033-047-048-050-291000-
/O.NEW.KICT.WI.Y.0022.070929T1500Z-070930T0300Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS
404 PM CDT FRI SEP 28 2007

...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 10 PM CDT SATURDAY. 

WINDS WILL INCREASE ON SATURDAY MORNING AHEAD OF AN APPROACHING
COLD FRONT. SUSTAINED WINDS OF 25 TO 35 MPH AND GUSTS OF 35 TO 45
MPH WILL BE COMMON ACROSS PARTS OF CENTRAL KANSAS THROUGH SATURDAY
EVENING. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION...ESPECIALLY ON EAST-WEST HIGHWAYS.

$$

SCHRECK
4 follow-up statements
000 
WWUS73 KICT 290832
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
332 AM CDT SAT SEP 29 2007

KSZ049-291645-
/O.EXA.KICT.WI.Y.0022.070929T1500Z-070930T0300Z/
SALINE-
INCLUDING THE CITY OF...SALINA
332 AM CDT SAT SEP 29 2007

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
CDT THIS EVENING. 

SOUTHERLY WINDS WILL INCREASE THIS MORNING AHEAD OF STRENGTHENING
LOW PRESSURE ACROSS THE NORTHERN AND CENTRAL HIGH PLAINS.
SUSTAINED WINDS OF 25 TO 35 MPH...WITH GUSTS TO 40 OR 45 MPH WILL
BE COMMON ACROSS PORTIONS OF CENTRAL KANSAS THROUGH SATURDAY
EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION...ESPECIALLY ON EAST-WEST HIGHWAYS.

$$

KSZ032-033-047-048-050-291645-
/O.CON.KICT.WI.Y.0022.070929T1500Z-070930T0300Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS
332 AM CDT SAT SEP 29 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM CDT THIS EVENING. 

SOUTHERLY WINDS WILL INCREASE THIS MORNING AHEAD OF STRENGTHENING
LOW PRESSURE ACROSS THE NORTHERN AND CENTRAL HIGH PLAINS.
SUSTAINED WINDS OF 25 TO 35 MPH...WITH GUSTS TO 40 OR 45 MPH WILL
BE COMMON ACROSS PORTIONS OF CENTRAL KANSAS THROUGH SATURDAY
EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION...ESPECIALLY ON EAST-WEST HIGHWAYS.

$$

KLEINSASSER
000 
WWUS73 KICT 291628
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1128 AM CDT SAT SEP 29 2007

KSZ032-033-047>050-300030-
/O.CON.KICT.WI.Y.0022.000000T0000Z-070930T0300Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS
1128 AM CDT SAT SEP 29 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

SUSTAINED WINDS OF 25 TO 35 MPH...WITH GUSTS TO 40 OR 45 MPH WILL
BE COMMON ACROSS PORTIONS OF CENTRAL KANSAS THROUGH SATURDAY
EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION...ESPECIALLY ON EAST-WEST HIGHWAYS.

$$
COX
000 
WWUS73 KICT 292029
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
329 PM CDT SAT SEP 29 2007

KSZ032-033-047>050-300300-
/O.CON.KICT.WI.Y.0022.000000T0000Z-070930T0300Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS
329 PM CDT SAT SEP 29 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

SUSTAINED WINDS OF 25 TO 35 MPH...WITH GUSTS TO 40 OR 45 MPH WILL
BE COMMON ACROSS PORTIONS OF CENTRAL KANSAS THROUGH SATURDAY
EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION...ESPECIALLY ON EAST-WEST HIGHWAYS.

$$

SCHRECK
000 
WWUS73 KICT 300130
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
830 PM CDT SAT SEP 29 2007


KSZ032-033-047>050-300230-
/O.CAN.KICT.WI.Y.0022.000000T0000Z-070930T0300Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS
830 PM CDT SAT SEP 29 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND
ADVISORY. 

EVEN THOUGH GUSTY SOUTH WINDS WILL REMAIN OVER CENTRAL KANSAS
TONIGHT...THEY WILL BE BELOW WIND ADVISORY CRITERIA. THEREFORE THE
WIND ADVISORY HAS BEEN CANCELLED.

$$

LAWSON

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Sep 28, 3:24 PM CDT, 40 minutes earlier.

Area forecast discussion, Sep 28, 3:24 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
324 PM CDT FRI SEP 28 2007

.DISCUSSION...

FORECAST CHALLENGES INCLUDE GUSTY WINDS ON SATURDAY...AND DRY AIR
BEHIND THE COLD FRONT ON SUNDAY.

TONIGHT:
SCATTERED CONVECTION CONTINUES TO PERSIST JUST WEST OF THE FORECAST
AREA WHERE THERE IS AT LEAST 1000 J/KG MLCAPE AND LOW CIN. THE
INSTABILITY QUICKLY DIMINISHES EAST OF PRATT AND MEDICINE LODGE...SO
ASIDE FROM A LIGHT SHOWER IN THE FAR WESTERN EDGE OF THE FORECAST
AREA WE WOULD NOT EXPECT ANY PRECIPITATION ACROSS THE AREA TONIGHT.
DEWPOINTS HAVE DROPPED OFF INTO THE UPPER 40S AND LOWER 50S
THROUGHOUT SOUTH CENTRAL KANSAS INTO NORTHEASTERN KANSAS...WITH
DEWPOINTS IN THE 60S EAST AND WEST OF THIS NARROW STRIP OF MORE
SHALLOW MOISTURE.

SATURDAY-SATURDAY NIGHT:
AHEAD OF THE COLD FRONT...WINDS WILL INCREASE BY 15Z...AND CONTINUE
THROUGH THE EVENING HOURS. CONFIDENCE IS HIGH THAT PARTS OF
CENTRAL KANSAS WILL REACH WIND ADVISORY CRITERIA ON
SATURDAY...THEREFORE WE WILL BE ISSUING A WIND ADVISORY FROM 10AM
THROUGH 10PM FOR THAT AREA. CONFIDENCE IS LOWER THAT SALINE COUNTY
WILL REACH ADVISORY CRITERIA...SO WE WILL HOLD OFF FOR NOW AND LET
THE NEXT SHIFT TAKE ANOTHER LOOK AT HOW STRONG THE WINDS WILL GET
THERE.

THE OTHER CONCERN FOR SATURDAY IS HOW LOW THE RELATIVE HUMIDITIES
WILL GET AS WE MIX OUT IN THE AFTERNOON. FIRE WEATHER CONCERNS ARE
DISCUSSED IN FURTHER DETAIL IN THE FIRE WEATHER SECTION BELOW.

SUNDAY-SUNDAY NIGHT:
FRONTAL PASSAGE TIMING ON SUNDAY IS STILL GETTING QUICKER...WITH THE
FRONT INTO SOUTHEAST KANSAS BY SUNDAY EVENING. STRONG DRY AIR
ADVECTION BEHIND THE FRONT WILL BRING DEWPOINTS DOWN INTO THE LOWER
TO MIDDLE 30S. THE GFS IS EVEN INDICATING DEWPOINTS IN THE TEENS
SUNDAY AFTERNOON...BUT THIS LOOKS TOO LOW.

WE COULD CERTAINLY GET SOME STORMS ACROSS THE AREA ON SATURDAY NIGHT
AND SUNDAY MORNING...BUT IT DOES NOT LOOK LIKE A WASHOUT. WITH THE
QUICKER FRONTAL PASSAGE...WOULD EXPECT SEVERE WEATHER CHANCES TO BE
CONFINED TO SOUTHEAST KANSAS. BY SUNDAY AFTERNOON THE FRONT SHOULD
BE NEAR OR THROUGH WICHITA...WITH THE DRY AIR QUICKLY FILTERING IN
BEHIND THE FRONT.

MONDAY-THURSDAY:
A PROGRESSIVE PATTERN CONTINUES THROUGH NEXT WEEK...AND MOISTURE
QUICKLY RETURNS ON MONDAY. THE NEXT UPPER TROUGH MOVES THROUGH THE
AREA ON TUESDAY AND TUESDAY NIGHT...WITH ANOTHER CHANCE FOR SOME
PRECIPITATION. UPPER LEVEL SOUTHWESTERLY FLOW WILL BE IN PLACE
FOR THE END OF THE WEEK. THIS PORTION OF THE FORECAST LOOKS TO BE
IN GOOD SHAPE...SO LITTLE CHANGES HAVE BEEN MADE.

SCHRECK

&&

.AVIATION...
SURFACE HIGH PRESSURE WILL CONTINUE TO DRIFT TO THE EAST THIS
AFTERNOON WHICH WILL ALLOW FOR THE SOUTHERLY FLOW TO GRADUALLY
INCREASE TO SPEEDS OF 10 TO 20KTS. THE WIND WILL SOMEWHAT DIMINISH
THIS EVENING...BUT IT IS EXPECTED TO INCREASE TO SPEEDS OF 20 TO
25KTS AFTER SUNRISE AS THE UPPER LEVEL WAVE DIGS INTO THE
ROCKIES. OTHERWISE...VFR CONDITIONS WILL PREVAIL.

COX

&&

.FIRE WEATHER...
THE OTHER CONCERN FOR SATURDAY IS HOW LOW THE RELATIVE HUMIDITIES
WILL GET AS WE MIX OUT IN THE AFTERNOON. AS WE SAW
TODAY...DEWPOINTS SHOULD DROP DURING THE AFTERNOON AGAIN.
DEPENDING HOW LOW THE RELATIVE HUMIDITY GETS DURING THE
AFTERNOON...FIRE DANGER COULD BE IN THE EXTREME CATEGORY. AS FAR
AS A RED FLAG WARNING...RELATIVE HUMIDITY SHOULD REMAIN AROUND 30
PERCENT (CRITERIA WOULD BE 20 PERCENT). NONETHELESS...FIRES COULD
STILL EASILY GET OUT OF CONTROL WITH THE CONDITIONS TOMORROW.

WITH SOME GUSTY WINDS AS WELL BEHIND THE FRONT ON SUNDAY...FIRE
DANGER COULD AGAIN BE IN THE EXTREME CATEGORY. THE MINIMUM RELATIVE
HUMIDITIES COULD GET AS LOW AS 20 PERCENT AND WINDS IN THE 15 TO 25
MPH RANGE...WE WILL HAVE TO CONTINUE TO MONITOR FOR A RED FLAG
WARNING FOR SUNDAY AFTERNOON AND EVENING.

SCHRECK

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    64  85  65  80 /  10  10  10  40
HUTCHINSON      65  85  65  82 /  10  10  20  40
NEWTON          64  85  65  81 /  10  10  10  40
ELDORADO        63  85  65  80 /  10   0  10  40
WINFIELD-KWLD   64  85  65  78 /   0   0  10  40
RUSSELL         64  85  64  74 /  10  10  30  50
GREAT BEND      64  85  64  76 /  10  10  30  40
SALINA          64  85  65  79 /  10  10  20  50
MCPHERSON       64  85  65  81 /  10  10  20  40
COFFEYVILLE     59  86  63  78 /   0   0  10  40
CHANUTE         60  85  63  79 /   0   0  10  40
IOLA            60  85  63  79 /   0   0  10  40
PARSONS-KPPF    59  85  63  78 /   0   0  10  40

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 10 AM TO 10 PM CDT SATURDAY FOR KSZ032-033-
047-048-050.

&&
Hazardous weather outlook, Sep 28, 2:35 PM CDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
235 PM CDT FRI SEP 28 2007

KSZ032-033-047>053-067>072-082-083-091>096-098>100-291015-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
235 PM CDT FRI SEP 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN ISOLATED THUNDERSTORM OR TWO MAY MOVE INTO PORTIONS OF SOUTH
CENTRAL KANSAS MAINLY WEST OF A WICHITA TO HARPER LINE THIS
AFTERNOON. NO STRONG OR SEVERE STORMS ARE EXPECTED.

STRONG SOUTHERLY WINDS WILL PUSH THE RANGELAND FIRE DANGER INDEX
INTO THE HIGH CATEGORY TODAY ACROSS PORTIONS OF CENTRAL AND
SOUTH-CENTRAL KANSAS. RESTRICT OUTDOOR BURNING TO THE LATE EVENING
HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG SOUTHERLY WINDS MAY APPROACH 30 TO 40 MPH ON
SATURDAY ACROSS CENTRAL AND SOUTH-CENTRAL KANSAS. THIS WILL RESULT
IN A CONTINUED ELEVATED FIRE DANGER.

THERE IS A CHANCE OF THUNDERSTORMS MOVING INTO CENTRAL AND
PORTIONS OF SOUTH-CENTRAL KANSAS SATURDAY NIGHT AHEAD OF A POTENT
STORM SYSTEM. A FEW STRONG STORMS WILL BE POSSIBLE.

ON SUNDAY INTO SUNDAY EVENING...THIS SYSTEM WILL MOVE ACROSS THE
CENTRAL PLAINS BRINGING A CHANCE OF STRONG TO SEVERE THUNDERSTORMS
TO MAINLY EASTERN KANSAS. THERE STILL REMAINS SOME UNCERTAINTY WITH
REGARD TO THE TIMING OF THIS STORM SYSTEM. PLEASE LISTEN FOR LATER
HAZARDOUS WEATHER OUTLOOKS...ESPECIALLY THOSE ISSUED OVER THE NEXT
FEW DAYS.

ANOTHER STORM SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS TUESDAY
INTO WEDNESDAY. IT APPEARS AT LEAST A FEW STRONG THUNDERSTORMS
WILL BE POSSIBLE WITH THIS SYSTEM...MAINLY ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

COX/ADK

Nearby

Wind Advisories in Kansas, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.